MAUDE Adverse Event Report: TORNIER S.A.S. CEMENT RESTRICTOR DIA.24MM; CEMENT OBTURATOR

TORNIER S.A.S. CEMENT RESTRICTOR DIA.24MM; CEMENT OBTURATOR
Catalog Number EBO101
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994); Loss of Range of Motion (2032); Swelling/ Edema (4577)
Date of Event 09/30/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information has been requested and if received, will be provided in the supplemental report.
 
Event or Problem Description
It was reported that, the patient underwent left total elbow replacement (for post-traumatic arthritis) at (b)(6) hospital, on (b)(6) 2023.Surgeon unknown.He has been experiencing pain, swelling, poor range of movement for many months, referred to (b)(6) hospital.During surgery, a decision made by surgeon to remove all implants, as the joint was obviously infected.All primary implants removed, without too much difficulty, and an antibiotic spacer inserted.Stage 2 of the revision to be attended to in the future, when clinical markers of infection are not evident.No further information was available.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since.X-rays of the event were provided by the reporter along with pathology to confirm the presence of an infection.The device inspection revealed the following the provided images of the case were evaluated by a stryker hcp which revealed the following all of the components of the implant are intact and properly placed.However, in the x-ray a radiolucent line around the cement mantle of the ulnar component is present, in addition to a positive culture provided by the reporter verifies an infection is present.A functional and dimensional inspection was not possible since the device was not returned.However, during manufacturing, functionality test and dimensional inspection were done according to specifications.During the inspection, all devices met the specifications.Considering the low probability of device-related infections occurring at this stage, coupled with the understanding of the typical timeline and nature of late-onset infections associated with implant materials, it has been determined that completing the infection checklist for implants within this timeframe is unnecessary.Due to the age of the device being implanted in 2023, an evaluation of the provided x-rays and pathology by a stryker hcp, the root cause was attributed to a patient related issue.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
It was reported that, the patient underwent left total elbow replacement (for post-traumatic arthritis) at cairns base hospital, on (b)(6) 2023.Surgeon unknown.He has been experiencing pain, swelling, poor range of movement for many months, referred to princess alexandra hospital.During surgery, a decision made by surgeon to remove all implants, as the joint was obviously infected.All primary implants removed, without too much difficulty, and an antibiotic spacer inserted.Stage 2 of the revision to be attended to in the future, when clinical markers of infection are not evident.No further information was available.

Brand Name
CEMENT RESTRICTOR DIA.24MM
Common Device Name
CEMENT OBTURATOR
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR   38330
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23430895
Report Number3000931034-2025-00588
Device Sequence Number8178705
Product Code LZN
UDI-Device Identifier03700386922053
UDI-Public(01)03700386922053(11)220825(17)270825(21)2613AY144
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K973453
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberEBO101
Device Lot Number2613AY
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/30/2025
Supplement Date Received by Manufacturer01/16/2026
Initial Report FDA Received Date10/30/2025
Supplement Report FDA Received Date02/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale